MAUDE Adverse Event Report: Micro Therapeutics, Inc. dba ev3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

Micro Therapeutics, Inc. dba ev3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number PV-20-50-HELIX
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2026
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information regarding two concerto coils that had resistance during delivery and were damaged.The patient was undergoing an internal iliac artery embolization procedure.Patient's blood flow was normal and vessel tortuosity was severe.It was reported that the concerto coils and all accessory devices were prepared as indicated in the instructions for use (ifu) with no friction or other issue noted.Continuous catheter flush was not administered during the procedure.During delivery, the coils experienced resistance during attempted delivery.Both coils became damaged, taking a "spring-like" shape due to the excessive force required to push them.Damage to the middle segment of the pushwire was noted.It was additionally noted that the physician did not reposition the coil at any time during the procedure.It was additionally noted that there was no friction or other difficulty during device testing or delivery despite report that excessive force was required to push them.There was no harm or injury to the patient associated with this event.Additional information was received clarifying that, excessive force was required while pushing the coils.It is unknown where in the catheter there was resistance.There was a kink to the catheter noted after removal.A non-medtronic boston scientific's 'direction' microcatheter was used.The lot number is unknown.No causes or contributing factors for the event were identified.The procedure was successfully completed using a boston scientific interlock coil.
 
Additional Manufacturer Narrative
This event is reported at this time based on analysis finding which indicate a reportable event.H3.Product analysis: equipment used: video inspection system (m-85519), ruler (m-83361) as found condition: the concerto device was returned for analysis within a shipping box, within a sealed plastic biohazard pouch and within its opened concerto outer carton.The boston scientific direxion microcatheter used in the event was not returned for analysis.Visual inspection/damage location details: the concerto pusher was found bent/kinked throughout the length of the pusher.The ptfe shrink tubing was found damaged.The coin was found retracted out of the lumen stop.The shield coil was found broken.The concerto implant coil was already detached and not returned for analysis.Testing/analysis: the concerto device could not be used for resistance testing with an in-house micro catheter due to the damaged condition.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ was confirmed as the damages found is consistent with resistance.The customer reported the micro catheter was found kinked after the event.It is likely the catheter kink would cause the reported resistance.In addition, it is possible the reported severe vessel tortuosity contributed towards the resistance.The customer report of ¿coil kink/damage¿ was not confirmed as the implant was not returned; however, the customer report of ¿pusher kink/damage¿ was confirmed.In addition, the shrink tubing was found damaged, and the shield coil was found broken.There were no reported issues advancing the implant out of the introducer sheath and the customer did not report finding any damage during preparation per ifu; therefore, it is possible the damage occurred during retraction following hydration or due to advancing against the reported resistance.As the boston scientific direxion micro catheter used in the event was not returned for analysis, any contribution of the micro catheter (other than the reported kink) towards the resistance could not be determined.The boston scientific direxion has an inner diameter of 0.021¿ or 0.027¿ and is therefore compatible for use with the concerto device.The implant coil was already detached.The release wire/coin were found retracted out of the lumen stop, detaching the implant.It is likely the severe bends/kinks found on the pusher caused the release wire to retract.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CONCERTO PGLA HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
Micro Therapeutics, Inc. dba ev3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
Micro Therapeutics, Inc. dba ev3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
+1(763)526-5677
MDR Report Key50927449
Report Number2029214-2026-01944
Device Sequence Number9525724
Product Code KRD
UDI-Device Identifier00847536045064
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPV-20-50-HELIX
Device Catalogue NumberPV-20-50-HELIX
Device Lot NumberD084572
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer07/22/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2026
Initial Report FDA Received Date09/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown